Alert archive / Texas / River Flood Warnings in 2013
River Flood Warning 1, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this river flood warning at Jun 3, 2013, 9:04 AM CDT for Presidio County, Texas. It took effect at Jun 3, 2013, 11:15 AM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jun 3, 2013, 9:04 AM CDT (14:04 UTC)
- In effect from
- Jun 3, 2013, 11:15 AM CDT
- Expired
- Jun 3, 2013, 4:28 PM CDT
- In force
- 5 hr
- Issued by
- NWS Midland/Odessa, TX
- Flood severity
- Minor
County Presidio County, TX
The river
Written for the forecast point Rio Grande 6 miles WNW of Presidio (PIOT2).
- Action stage
- 15 ft
- Minor stage
- 16 ft
- Moderate stage
- 17 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
160
WGUS44 KMAF 031404
FLWMAF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
904 AM CDT MON JUN 3 2013
...THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS IN TEXAS...
RIO GRANDE ABOVE PRESIDIO 6WNW AFFECTING PRESIDIO COUNTY
THUNDERSTORMS SUNDAY NIGHT PRODUCED HEAVY LOCALIZED RAINFALL ON
BOTH SIDES OF THE RIO GRANDE IN THE VICINITY OF...AND UPSTREAM
OF...PRESIDIO. AS A RESULT...THE RIO GRANDE IS RUNNING HIGH AND
IS EXPECTED TO PEAK ABOVE FLOOD STAGE AT THE RIVER GAUGE 6 MILES WEST
NORTHWEST OF PRESIDIO EARLY THIS AFTERNOON BEFORE RECEDING.
AN UPDATED FORECAST WILL BE ISSUED LATER TODAY.
RIVER LEVELS ARE HIGH. RANCHERS AND FARMERS SHOULD MOVE LIVESTOCK
AND MACHINERY AWAY FROM FLOOD PRONE AREAS IF TIME PERMITS.
MOTORISTS ARE URGED TO USE CAUTION THROUGH THIS AREA. IF YOU
ENCOUNTER A FLOODED STRETCH OF ROADWAY... DO NOT ATTEMPT TO CROSS IT.
YOUR VEHICLE COULD BE SWEPT DOWNSTREAM IN RUSHING FLOODWATERS.
FOR ADDITIONAL INFORMATION...PLEASE GO TO OUR LOCAL WEBPAGE LOCATED
AT... WWW.WEATHER.GOV/MIDLAND ...SELECT RIVERS AND LAKES AHPS UNDER
CURRENT CONDITIONS.
TXC377-040604-
/O.NEW.KMAF.FL.W.0001.130603T1615Z-130604T0701Z/
/PIOT2.1.ER.130603T1615Z.130603T1800Z.130603T1901Z.NO/
904 AM CDT MON JUN 3 2013
&&
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (FEET):
BF FLD OBSERVED FORECAST
LOCATION STG STG STAGE DAY TIME MON MON TUE TUE
1PM 7PM 1AM 7AM
PRESIDIO 6WNW 6.0 9.0 7.8 MON 8 AM 9.7 5.6 4.7 4.5
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (METERS):
BF FLD OBSERVED FORECAST
LOCATION STG STG STAGE DAY TIME MON MON TUE TUE
1PM 7PM 1AM 7AM
PRESIDIO 6WNW 1.8 2.7 2.4 MON 8 AM 3.0 1.7 1.4 1.4
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* FLOOD WARNING FOR
THE RIO GRANDE ABOVE PRESIDIO 6WNW.
* UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 8AM MONDAY THE STAGE WAS 7.8 FEET (2.4 METERS).
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 9.0 FEET (2.7 METERS).
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND CONTINUE
TO RISE TO NEAR 9.7 FEET (3.0 METERS) BY THIS AFTERNOON. THE RIVER
WILL FALL BELOW FLOOD STAGE BY THIS AFTERNOON.
* IMPACT...AT 9.0 FEET (2.7 METERS)...WATER BEGINS TO FLOW INTO THE
FLOOD PLAIN BETWEEN THE LEVEES.
$$1 follow-up statement
921
WGUS84 KMAF 032128
FLSMAF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
428 PM CDT MON JUN 3 2013
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN
TEXAS...
RIO GRANDE ABOVE PRESIDIO 6WNW AFFECTING PRESIDIO COUNTY
THUNDERSTORMS SUNDAY NIGHT PRODUCED HEAVY LOCALIZED RAINFALL ON
BOTH SIDES OF THE RIO GRANDE IN THE VICINITY OF...AND UPSTREAM
OF...PRESIDIO. AS A RESULT...THE RIO GRANDE HAS BEEN RUNNING HIGH.
HOWEVER...FLOOD STAGES ARE NOT EXPECTED TO BE REACHED ANYWHERE
ALONG THE RIO GRANDE IN THE VICINITY OF PRESIDIO. RIVER LEVELS
ARE RECEDING AND ARE EXPECTED TO CONTINUE RECEDING.
THIS IS THE FINAL STATEMENT FOR THIS EVENT.
MOTORISTS ARE URGED TO USE CAUTION THROUGH THIS AREA. IF YOU
ENCOUNTER A FLOODED STRETCH OF ROADWAY... DO NOT ATTEMPT TO CROSS IT.
YOUR VEHICLE COULD BE SWEPT DOWNSTREAM IN RUSHING FLOODWATERS.
FOR ADDITIONAL INFORMATION...PLEASE GO TO OUR LOCAL WEBPAGE LOCATED
AT... WWW.WEATHER.GOV/MIDLAND ...SELECT RIVERS AND LAKES AHPS UNDER
CURRENT CONDITIONS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR THE LATEST TEXAS ROAD CONDITIONS... PLEASE CALL THE TEXAS
DEPARTMENT OF TRANSPORTATION AT 1 800 452 9292
&&
TXC377-032158-
/O.CAN.KMAF.FL.W.0001.000000T0000Z-130604T0701Z/
/PIOT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
428 PM CDT MON JUN 3 2013
THE FLOOD WARNING IS CANCELLED FOR
THE RIO GRANDE ABOVE PRESIDIO 6WNW.
* AT 4PM MONDAY THE STAGE WAS 7.9 FEET (2.4 METERS).
* FLOOD STAGE IS 9.0 FEET (2.7 METERS).
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 8.6 FEET (2.6
METERS). THE RIVER WILL FALL TO 4.5 FEET (1.4 METERS) BY .
* IMPACT...AT 7.0 FEET (2.1 METERS)...MODERATE OVERBANK FLOODING
BETWEEN THE LEVEES BEGINS. NO OTHER DAMAGE IS EXPECTED.
THIS CREST COMPARES TO A PREVIOUS CREST OF 9.8 FEET ON SEP 29 2012.
&&
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (FEET):
BF FLD OBSERVED FORECAST
LOCATION STG STG STAGE DAY TIME MON TUE TUE TUE
7PM 1AM 7AM 1PM
PRESIDIO 6WNW 6.0 9.0 7.9 MON 4 PM 5.6 4.7 4.5 4.4
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (METERS):
BF FLD OBSERVED FORECAST
LOCATION STG STG STAGE DAY TIME MON TUE TUE TUE
7PM 1AM 7AM 1PM
PRESIDIO 6WNW 1.8 2.7 2.4 MON 4 PM 1.7 1.4 1.4 1.3
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this river flood warning went out at Jun 3, 5:53 AM CDT, 3 hours 11 minutes earlier.
Area forecast discussion, Jun 3, 5:53 AM CDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 553 AM CDT MON JUN 3 2013 .DISCUSSION... PLEASE SEE 12Z AVIATION DISCUSSION BELOW. && .AVIATION... VFR CONDITIONS WILL PREVAIL THROUGH THE FORECAST PERIOD WITH GUSTY SOUTH WINDS THIS AFTERNOON. THERE IS A CHANCE FOR THUNDERSTORMS LATER TODAY BUT CONFIDENCE IN TIMING AND LOCATION IS TOO LOW AT THIS TIME TO MENTION IN TAFS. && .PREV DISCUSSION... /ISSUED 351 AM CDT MON JUN 3 2013/ DISCUSSION... AN UPPER RIDGE EXTENDING UP FROM MEXICO ACROSS THE REGION WILL DOMINATE WX THIS WEEK. THE RIDGE AXIS WILL SHIFT WEST LATER IN THE WEEK BUT WILL NOT GO COMPLETELY AWAY. OVERALL EXPECT WARM TEMPERATURES WITH SOME CHANCE OF RAIN FOR LUCKY AREA RESIDENTS. TEMPERATURES START TO CLIMB TODAY ABOVE NORMAL INTO THE MID 90S WITH WIDESPREAD 100S EXPECTED TUESDAY AND WEDNESDAY. OVERNIGHT TEMPS WILL BE WARM IN THE 70S. A SUMMER COLD FRONT WILL BLOW INTO THE AREA WEDNESDAY NIGHT DROPPING TEMPS TO AROUND NORMAL FOR THURSDAY AND FRIDAY. TEMPERATURES BEGIN TO CLIMB AGAIN OVER THE WEEKEND. DID HAVE STORMS DEVELOP YESTERDAY WEST OF THE AREA AND MOVE INTO THE REGION OVERNIGHT. SOME LOCATIONS RECEIVED A GOOD RAINFALL WITH AN EARLY REPORT FROM PRESIDIO OF 1/2 INCH AND TATUM AT 0.42 INCH. PARTS OF GAINES COUNTY RECEIVED AROUND A TENTH INCH OF RAIN. AS FAR AS HOW DRY IT HAS BEEN FOR IN THE CENTRAL PERMIAN BASIN FOR THE MONTHS OF FEB THROUGH MAY HAVE ONLY HAD 0.10 INCH OF RAIN AT MAF. AS FAR AS RAINFALL CHANCES TODAY MODEL QPF DEVELOPS PRECIP THIS AFTERNOON FIRST OVER THE DAVIS MTNS THEN EXPANDING NORTH AND SOUTH OVER THE HIGHER ELEVATIONS. THIS PRECIP DRIFTS EAST ACROSS NEARBY PLAINS. STORMS OVER SE NM SHOULD MERGE WITH OTHER STORMS TO THE NORTH AND PUSH INTO WESTERN PERMIAN BASIN AND UPPER TRANS PECOS DURING THE EVENING. WILL CONTINUE WITH LOW POPS OVER THE HIGHER ELEVATIONS DURING THE AFTERNOON AND THESE SHIFTING EASTWARD DURING THE EVENING. THERE IS A SLIGHT RISK OF SEVERE STORMS TODAY EXTENDING DOWN ACROSS THE PANHANDLE INTO THE NRN CWA... BELIEVE MOST STRONG/SEVERE STORMS SHOULD BE NORTH OF THE REGION BUT COULD END UP WITH A FEW. MAY BE A FEW STORMS ACROSS THE LOWER TRANS PECOS TUESDAY AFTERNOON ALONG A DRYLINE AND ACROSS THE EASTERN EDGE OF THE CWA WEDNESDAY AFTERNOON. A BETTER CHANCE FOR MOST RESIDENTS TO SEE RAINFALL WITH BE ALONG/BEHIND THE FRONT THURSDAY AND FRIDAY. && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 27
Hazardous weather outlook, Jun 3, 3:27 AM CDT, 5 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 327 AM CDT MON JUN 3 2013 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-040830- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 327 AM CDT MON JUN 3 2013 /227 AM MDT MON JUN 3 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON ACROSS SOUTHEAST NEW MEXICO AND MUCH OF WEST TEXAS. A FEW SEVERE STORMS WILL BE POSSIBLE GENERALLY ACROSS THE NORTHERN PERMIAN BASIN WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND TONIGHT. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 7:46 PM CDT | Special Weather Statement | MAF | Culberson | 44 min |
| Jun 2, 11:36 PM CDT | Areal Flood Advisory | MAF | Jeff Davis | 114 min |
| Jun 3, 1:50 AM CDT | Special Weather Statement | MAF | Gaines | 25 min |
| Jun 3, 2:25 AM CDT | Special Weather Statement | MAF | Gaines | 35 min |
Nearby
River Flood Warnings in Texas, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.